eCommons

DigitalCollections@ILR
ILR School
 

Noise Infusion as a Confidentiality Protection Measure for Graph-Based Statistics

Other Titles

Abstract

We use the bipartite graph representation of longitudinally linked employer-employee data, and the associated projections onto the employer and employee nodes, respectively, to characterize the set of potential statistical summaries that the trusted custodian might produce. We consider noise infusion as the primary confidentiality protection method. We show that a relatively straightforward extension of the dynamic noise-infusion method used in the U.S. Census Bureau’s Quarterly Workforce Indicators can be adapted to provide the same confidentiality guarantees for the graph-based statistics: all inputs have been modified by a minimum percentage deviation (i.e., no actual respondent data are used) and, as the number of entities contributing to a particular statistic increases, the accuracy of that statistic approaches the unprotected value. Our method also ensures that the protected statistics will be identical in all releases based on the same inputs.

Journal / Series

Volume & Issue

Description

Sponsorship

We acknowledge financial support from the U.S. Census Bureau and the National Science Foundation Grants SES-9978093 and SES-0427889 to Cornell University (Cornell Institute for Social and Economic Research), the National Institute on Aging Grant R01 AG018854-01, and the Alfred P. Sloan Foundation for LEHD infrastructure support. Abowd acknowledges additional funding through NSF Grants SES- 0922005, SES-1042181, TC-1012593 and SES-1131848.

Date Issued

2016

Publisher

Statistical Journal of the International Association for Official Statistics

Keywords

Confidential Disclosure; Graph Theory; Noise-Infusion

Location

Effective Date

Expiration Date

Sector

Employer

Union

Union Local

NAICS

Number of Workers

Committee Chair

Committee Co-Chair

Committee Member

Degree Discipline

Degree Name

Degree Level

Related Version

Accepted version: Statistical Journal of the International Association for Official Statistics, forthcoming in 2016.

Related DOI

Related To

Related Part

Based on Related Item

Has Other Format(s)

Part of Related Item

Related To

http://doi.org/10.3233/SJI-160958

Related Publication(s)

Link(s) to Related Publication(s)

References

Link(s) to Reference(s)

Previously Published As

Statistical Journal of the IAOS, vol. 32, no. 1, pp. 127-135, 2016

Government Document

ISBN

ISMN

ISSN

Other Identifiers

Rights

Rights URI

Types

article

Accessibility Feature

Accessibility Hazard

Accessibility Summary

Link(s) to Catalog Record